Siberian Mathematical Journal

, Volume 51, Issue 5, pp 899–912 | Cite as

On the Branch Points of Mappings with the Unbounded Coefficient of Quasiconformality

  • E. A. Sevost’yanov


We study relations between the quantity characterizing the distortion of families of curves under a given mapping and the structure of the branch point set of this mapping. For n ⩽ 3 we establish that the image of the branch point set of an open discrete mapping with an isolated essential singularity is an unbounded set in Rn provided that the mapping satisfies certain geometric conditions controlling the distortion of concentric annuli centered at this point.


mapping with bounded distortion mapping with finite distortion modulus of a family of curves 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Reshetnyak Yu. G., Space Mappings with Bounded Distortion, Amer. Math. Soc., Providence, RI (1989) (Transl. Math. Monographs; 73).Google Scholar
  2. 2.
    Rickman S., Quasiregular Mappings, Springer-Verlag, Berlin (1993) (Results Math. Related Areas, (3); 26).zbMATHGoogle Scholar
  3. 3.
    Reshetnyak Yu. G., “Bounds on moduli of continuity for certain mappings,” Siberian Math. J., 7, No. 5, 879–886 (1966).CrossRefGoogle Scholar
  4. 4.
    Poletskiĭ E. A., “The modulus method for nonhomeomorphic quasiconformal mappings,” Math. USSR-Sb., 12, No. 2, 260–270 (1970).CrossRefGoogle Scholar
  5. 5.
    Martio O., Rickman S., and Väisälä J., “Topological and metric properties of quasiregular mappings,” Ann. Acad. Sci. Fenn. Ser. A I Math., 488, 1–31 (1971).Google Scholar
  6. 6.
    Martio O., Ryazanov V., Srebro U., and Yakubov E., Moduli in Modern Mapping Theory, Springer Science + Business Media, LLC, New York (2009).zbMATHGoogle Scholar
  7. 7.
    Agard S. and Marden A., “A removable singularity theorem for local homeomorphisms,” Indiana Math. J., 20, 455–461 (1970).zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Zorich V. A., “A theorem of M. A. Lavrent’ev on quasiconformal space maps,” Mat. Sb., 116, No. 3, 415–433 (1967).Google Scholar
  9. 9.
    Väisälä J., Lectures on n-Dimensional Quasiconformal Mappings, Springer-Verlag, Berlin etc. (1971) (Lecture Notes in Math.; 229).Google Scholar
  10. 10.
    GehringF. W., “Rings and quasiconformal mappings in space,” Trans. Amer. Math. Soc., 103, No. 3, 353–393 (1962).MathSciNetGoogle Scholar
  11. 11.
    Ahlfors L. V., Lectures on Quasiconformal Mappings, D. Van Nostrand Company, Princeton, Toronto, New York, and London (1969).Google Scholar
  12. 12.
    Lehto O. and Virtanen K., Quasiconformal Mappings in the Plane, Springer-Verlag, New York etc. (1973).Google Scholar
  13. 13.
    Bishop C. J., Gutlyanskiĭ V. Ya., Martio O., and Vuorinen M., “On conformal dilatation in space,” Internat. J. Math. Math. Sci., 22, 1397–1420 (2003).CrossRefGoogle Scholar
  14. 14.
    Miklyukov V. M., The Conformal Mapping of an Irregular Surface and Its Applications [in Russian], Izdat. Volgogradsk. Univ., Volgograd (2005).Google Scholar
  15. 15.
    Troyanov M. and Vodop’yanov S., “Liouville type theorems for mappings with bounded (co)-distortion,” Ann. Inst. Fourier, Grenoble, 52, No. 6, 1753–1784 (2002).zbMATHMathSciNetGoogle Scholar
  16. 16.
    Ukhlov A. D. and Vodop’yanov S. K., “Sobolev spaces and mappings with bounded (P; Q)-distortion on Carnot groups,” Bull. Sci. Math., 52, No. 4, 349–370 (2009).Google Scholar
  17. 17.
    Sevost’yanov E. A., “Integral characterization of some generalizations of quasiregular mappings and the quantity of the condition for the divergence of the integral in geometric function theory,” Ukrain. Mat. Zh., 61, No. 10, 1367–1380 (2009).MathSciNetGoogle Scholar
  18. 18.
    Sevost’yanov E. A., “Towards a theory of removable singularities for maps with unbounded quasiconformality characteristic,” Izv. Math., 74, No. 1, 151–165 (2010).zbMATHCrossRefMathSciNetGoogle Scholar
  19. 19.
    Salimov R. R. and Sevost’yanov E. A., “The theory of shell-based Q-mappings in geometric function theory,” Sb.: Math., 201, No. 6, 909–934 (2010).zbMATHCrossRefGoogle Scholar
  20. 20.
    Whyburn G. T., Analytic Topology, Amer. Math. Soc., Providence, RI (1942).Google Scholar
  21. 21.
    John F. and Nirenberg L., “On functions of bounded mean oscillation,” Comm. Pure Appl. Math., 14, 415–426 (1961).zbMATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Shabat B. V., “To the theory of quasiconformal mappings in space,” Dokl. Akad. Nauk SSSR, 132, No. 5, 1045–1048 (1960).MathSciNetGoogle Scholar
  23. 23.
    Zorich V. A., “An isolated singularity of mappings with bounded distortion,” Math. USSR-Sb., 10, No. 4, 581–583 (1970).zbMATHCrossRefGoogle Scholar
  24. 24.
    Sevost’yanov E. A., “A generalization of one lemma by E. A. Poletskiĭ on the classes of space mappings,” Ukrain. Mat. Zh., 61, No. 7, 969–975 (2009).MathSciNetGoogle Scholar
  25. 25.
    Suvorov G. D., The Art of Mathematical Inquiry [in Russian], TEAN, Donetsk (1999).Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2010

Authors and Affiliations

  1. 1.Institute of Applied Mathematics and MechanicsDonetskUkraine

Personalised recommendations